MAUDE Adverse Event Report: BIOTRONIK AG PASSEO-14 2/220/150; PERIPHERAL DILATATION CATHETER,

BIOTRONIK AG PASSEO-14 2/220/150; PERIPHERAL DILATATION CATHETER,
Model Number 380350
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.During the technical investigation the reported complaint event could be reproduced.Upon flushing the guidewire lumen, water emerged from the inflation port.In addition, a balloon pinhole was detected.A fine jet of water was seen to emerge from the distal balloon portion.Microscopic inspection revealed a pinhole about 11 mm proximal to the distal x-ray marker.In close vicinity to the pinhole scratches were observed which have likely been caused by a hard, sharp-edged object such as e.G., anatomical structure.Review of the production documentation confirmed that the product was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each product is tested for air tightness by means of a helium leak test.We can therefore confirm that the product was delivered in a leak-proof condition.
 
Event or Problem Description
The passeo-14 balloon catheter was chosen for treatment of a mildly calcified lesion (70 percent stenosis degree) in a mildly tortuous part of the mid tibial artery.The affected device was introduced, and a hub leakage was detected.During the technical investigation a balloon pinhole was observed.The pinhole did not occur due to the reported complaint event.The hub leakage was detected by the physician, but the pinhole remained undetected.
 
Additional Manufacturer Narrative
Please note that the initial report was submitted by biotronik, inc.(cfn/fei 1028232).The final report was submitted by biotronik ag (cfn 8043892, fei 3002808050).The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.During the technical investigation the reported complaint event could be reproduced.Upon flushing the guidewire lumen, water emerged from the inflation port.The leakage could be identified at the distal weld inside the device hub which has most likely been induced during the welding process.In addition, a balloon pinhole was detected.A fine jet of water was seen to emerge from the distal balloon portion.Microscopic inspection revealed a pinhole about 11 mm proximal to the distal x-ray marker.In close vicinity to the pinhole scratches were observed which have likely been caused by a hard, sharp-edged object such as e.G., anatomical structure.The most probable root cause for the reported event is therefore related to the manufacturing process.The relevant internal departments were informed about the investigation results.Additional information: the most probable root cause was identified as a leak at the distal weld inside the hub of the affected devices.Excessive heat exposure during the distal soft welding process was determined to favor the formation of leaks, indicating a link to the manufacturing process.As a part of the corrective action, process parameters for distal soft welding were optimized by reducing maximum welding power.In addition , the pressure testing procedure was refined to ensure consistent detection of potential deviations by adapting the positioning of the wire during testing.The risk assessment of the corrective action confirmed that, considering the event rate and the potential harm to patients, the associated risk is negligible.The final effectiveness test demonstrated that the corrective action was successful.Since its implementation, no further complaints with the same root cause have been reported.
 
Event or Problem Description

Brand Name
PASSEO-14 2/220/150
Common Device Name
PERIPHERAL DILATATION CATHETER,
Manufacturer (Section D)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ  8180
Manufacturer (Section G)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ   8180
Manufacturer Contact
ramona ergler
ackerstrasse 6
bulach, zurich, OR 8180
SZ   8180
8772459800
MDR Report Key18535660
Report Number1028232-2024-00344
Device Sequence Number18066804
Product Code LIT
UDI-Device Identifier07640130433861
UDI-Public(01)07640130433861(17)260816(10)06235011
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K152240
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2026
Device Model Number380350
Device Catalogue NumberSEE MODEL NO.
Device Lot Number06235011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/18/2024
Supplement Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown